Georgia, 2013Damaging Winds in Georgia, May 19, 2013
May 19, 2013 · NWS JAX · 3 events in 2 counties and zones
Scattered severe storms developed over NE Florida during the late afternoon over an unstable and moist airmass where the sea breezes and outflows converged. During the evening, and upper level disturbance over SE Georgia fueled severe storms where outflows converged.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe storms developed over NE Florida during the late afternoon over an unstable and moist airmass where the sea breezes and outflows converged. During the evening, and upper level disturbance over SE Georgia fueled severe storms where outflows converged.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 19, 12:48 PM EST, 5 hours 12 minutes earlier.
Area forecast discussion, May 19, 12:48 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT SUN MAY 19 2013
...STRONG TO SEVERE STORMS POSSIBLE INTO THE EVENING HOURS.
.SHORT TERM...THROUGH TONIGHT...
CONVECTION IS DEVELOPING ALONG THE SEA BREEZE AND LEFTOVER
BOUNDARIES MAINLY OVER EASTERN COUNTIES. A STRONG IMPULSE/COLD
POOL PUSHING SOUTHWARD ACRS GA IS PRODUCING SOME SEVERE STORMS.
RADAR MOSAICS SHOWS AN OUTFLOW BOUNDARY PUSHING TOWARD JEFF
DAVIS/COFFEE COUNTIES. THE COLLISION OF THESE STORMS AND THE SEA
BREEZE WILL PRODUCE ISOLD TO SCTD SEVERE STORMS MAINLY OVER SE GA
AND OVER THE BORDER INTO EXTREME NE FL. THE VORTICITY ASSOCD WITH
THE COLD POOL WILL LIKELY CONTINUE DRIFTING SOUTH THROUGH THE
NIGHT AND POSSIBLY SPARK A FEW STORMS WITH HAIL OVERNIGHT AS IT
DRIFTS INTO THE NE GULF OF MEXICO NEAR SUNRISE.
MONDAY...WEAK MID LEVEL TROUGH OVER THE REGION WITH H5 TEMPS IN
-11C RANGE WILL LIKELY INTERACT WITH THE SEA BREEZE TO PRODUCE
SCATTERED AFTN/EVENING STORMS. WILL KEEP 40-50% POPS AND EXPECT
ISOLATED STRONG STORMS WITH GUSTY WINDS...HAIL AND FREQUENT
LIGHTNING. MAX TEMPS WILL BE IN LOW/MID 80S.
MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
CONVECTIVE ACTIVITY EARLY MONDAY EVENING WILL DISSIPATE BY
MIDNIGHT AS SURFACE HEATING IS LOST. A PERSISTENT PATTERN WILL
CONTINUE THROUGH MIDWEEK...WITH AFTERNOON/EVENING SCATTERED
SHOWERS AND THUNDERSTORMS DUE TO DIURNAL EFFECTS AND SEABREEZE
INTERACTIONS. NEAR NORMAL TEMPERATURES ARE EXPECTED.
.LONG TERM /THURSDAY THROUGH SUNDAY/...
GFS/ECMWF IN GENERAL AGREEMENT WITH A MID/UPPER LEVEL TROUGH
CROSSING THE AREA THURSDAY/THURSDAY NIGHT. THIS WILL ENHANCE THE
DIURNAL/SEABREEZE CONVECTION...AND WILL USE CHANCE POPS FOR
MOST AREAS. MAINLY AFTERNOON CONVECTION WILL BE EXPECTED FRIDAY
THROUGH NEXT WEEKEND. NEAR NORMAL TEMPERATURES WILL PREVAIL.
&&
.AVIATION...
CONVECTION HAS ALREADY BEGUN TO DEVELOP ACROSS THE AREA. COVERAGE
WILL CONTINUE TO INCREASE THIS AFTERNOON SO EXPECT VCTS BEGINNING
AT 18Z FOR JAX...VQQ AND CRG THEN SSI AND GNV AFTER 20Z. TEMPO
TSRA BETWEEN 20Z AND 23Z HAS BEEN INCLUDED FOR ALL SITES LESS SSI.
CONVECTION SHOULD DIMINISH OVERNIGHT WITH MVFR RESTRICTIONS
POSSIBLE AT VQQ AND GNV EARLY TOMORROW MORNING IN BR AND POSSIBLE
LOW CIGS. HOWEVER...CONFIDENCE IS LOW AT THIS POINT SO HAVE
CHOSEN NOT MENTIONED.
&&
.MARINE...
SE FLOW WILL GENERALLY PREVAIL THROUGH MOST OF THE UPCOMING WEEK.
WINDS/SEAS WILL REMAIN UNDER SCEC CRITERIA...WITH MINOR MAINLY
NIGHTTIME SURGES TO AROUND 15 KNOTS.
RIP CURRENTS: LOW RISK THROUGH TONIGHT...INCREASING TO MODERATE
MONDAY AS LONGER PERIOD EASTERLY SWELLS DEVELOP.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 85 64 89 / 40 50 30 30
SSI 71 80 69 81 / 20 30 20 20
JAX 68 83 67 86 / 30 50 30 30
SGJ 69 81 68 82 / 20 40 10 20
GNV 67 85 65 88 / 40 50 30 30
OCF 67 86 67 89 / 50 50 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/ALLEN/GUILLET
Hazardous weather outlook, May 19, 12:01 PM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
101 PM EDT SUN MAY 19 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-201715-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
101 PM EDT SUN MAY 19 2013
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM THIS EVENING FOR
AREAS ALONG AND NORTH OF INTERSTATE 10...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING.
SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
SOUTHEAST GEORGIA AND AREAS OF NORTHEAST FLORIDA ALONG AND NORTH
OF THE INTERSTATE 10 CORRIDOR ARE UNDER A SEVERE THUNDERSTORM
WATCH UNTIL 7 PM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE FORECAST DURING THE AFTERNOON AND
EVENING HOURS THROUGH THE PERIOD...MAINLY OVER INLAND AREAS.
ONSHORE FLOW AND LONG PERIOD SWELLS WILL PROMOTE AN ENHANCED RISK
OF RIP CURRENTS THROUGH MOST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
LATER TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
In the hours before
Local storm report, May 19, 4:47 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 6 ENE ST. GEORGE 30.56N 81.96W
05/19/2013 NASSAU FL TRAINED SPOTTER
SPOTTER REPORTED A FEW TREES DOWN ALONG RIVER ROAD NEAR
HURST DRIVE OUTSIDE OF CALLAHAN. TIME IS ESTIMATED FROM
RADAR.
&&
SCHASESpecial weather statement, May 19, 4:56 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 PM EDT SUN MAY 19 2013
GAZ135-136-151-192245-
APPLING-PIERCE-WAYNE-
556 PM EDT SUN MAY 19 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
WAYNE...NORTHEASTERN PIERCE AND SOUTHEASTERN APPLING COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT...
AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF SCREVEN...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SCREVEN AND BROADHURST THROUGH 645 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH WILL BE
POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3154 8181 3134 8207 3153 8223 3156 8225
3168 8210
TIME...MOT...LOC 2156Z 317DEG 4KT 3155 8210
ALLENSpecial weather statement, May 19, 4:58 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
558 PM EDT SUN MAY 19 2013
FLZ040-192245-
MARION-
558 PM EDT SUN MAY 19 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT...
AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF FLEMINGTON...MOVING
SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND MCINTOSH...FLEMINGTON...REDDICK...CITRA...LOWELL...SPARR AND
ANTHONY THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH WILL BE POSSIBLE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2940 8240 2949 8230 2949 8222 2946 8219
2946 8221 2943 8221 2943 8217 2942 8214
2943 8214 2943 8211 2933 8197 2915 8217
TIME...MOT...LOC 2158Z 314DEG 8KT 2940 8225
ALLENSpecial weather statement, May 19, 5:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
617 PM EDT SUN MAY 19 2013
FLZ040-192300-
MARION-
617 PM EDT SUN MAY 19 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 700 PM
EDT...
AT 617 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF BURBANK...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BURBANK...SANTOS...WEIRSDALE...SILVER SPRINGS SHORES...
OCKLAWAHA...MOSS BLUFF...LYNNE...LAKE WEIR AND BELLEVIEW THROUGH 700
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF
45 TO 55 MPH WILL BE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2915 8217 2933 8198 2910 8167 2895 8176
2895 8196
TIME...MOT...LOC 2217Z 316DEG 5KT 2921 8205
ALLENLocal storm report, May 19, 5:23 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 3 E FLEMINGTON 29.41N 82.25W
05/19/2013 E60 MPH MARION FL TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED THUNDERSTORM WINDS NEAR 60 MPH
ON I-75.
&&
SHULERSpecial weather statement, May 19, 5:51 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
651 PM EDT SUN MAY 19 2013
GAZ132-134-149-150-163-192345-
ATKINSON-BACON-CLINCH-COFFEE-WARE-
651 PM EDT SUN MAY 19 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...SOUTHEASTERN ATKINSON...WESTERN BACON...NORTHERN CLINCH AND
SOUTHEASTERN COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 745 PM EDT...
AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF ALMA TO 6 MILES SOUTHWEST OF ALMA TO 4 MILES SOUTHEAST OF
COGDELL...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND NICHOLLS...MILLWOOD...COGDELL...
BICKLEY...ARGYLE...ALMA...MANOR...WARESBORO...NEEDHAM AND DIXIE
UNION THROUGH 745 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3166 8245 3109 8242 3106 8279 3167 8262
TIME...MOT...LOC 2251Z 270DEG 6KT 3164 8255 3149 8254
3113 8266
ZIBURAThunderstorm Wind, Brantley
- When
- May 19, 6:00 PM EST to 6:30 PM EST
- Where
- Brantley County, 0.59 mi E of Hortense to 7.09 mi NNW of Hortense
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 31.330, -81.960
Buildings were damaged by thunderstorm winds. One mobile home was damaged due to the roof being blown off at 1394 Hortense Road. Two barns were destroyed by thunderstorm winds. One barn was located at 235 Horsestomp Road. The other barn was located at 2078 Old Highway 32. At 11766 Raybon Road West a tree was blown over and landed on a carport with the car still underneath. At 1597 Highway 32 West, trees uprooted and caused damage to pool concrete. A wooden fence, wire fence, and gate were also damaged. The time of wind damage was estimated and based on radar imagery. The cost of damage was estimated...and is likely an underestimate.
Thunderstorm Wind, Brantley
- When
- May 19, 6:16 PM EST
- Where
- Brantley County, 1.77 mi W of Raybon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.270, -82.000
A large tree was blown down onto a home and car. A tree was also blown down over the road near Raybon Road and West and Oak Grove.
Thunderstorm Wind, Charlton
- When
- May 19, 8:45 PM EST
- Where
- Charlton County, 7.45 mi WNW of Stokesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.410, -82.190
Trees were blown down on the road near the intersection of County Roads 125 and 127. The time of the damage was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 19, 20132 deaths · 14 injured · $10,000 · EF4 · 41 events
- Tornadoes and Flash Flood in Iowa, May 19, 20131 injured · $1.1 million · EF1 · 71 events
- Tornadoes and Flash Flood in Missouri, May 19 to 20, 2013$897,000 · EF1 · 79 events
- Flash Flooding and Flooding in Iowa, May 19 to 22, 2013$25 million · 1 in hail · 20 events
- Tornadoes and Flood in Kansas, May 19 to 20, 2013EF2 · 58 events
- Flash Flooding and Hail in Georgia, May 19, 2013$1.5 million · 1 in hail · 42 events
- Tornado and Hail in Nebraska, May 19, 2013$515,000 · EF1 · 19 events
- Hail and Damaging Winds in Kansas, May 19, 2013$2.2 million · 1.75 in hail · 4 events
- Flood in Alaska, May 19, 2013$1.5 million · 1 event
- Flash Flooding and Hail in Tennessee, May 19, 2013$1.0 million · 1 in hail · 7 events
- Tornadoes and Hail in Oklahoma, May 19, 2013$70,000 · EF1 · 15 events
- Flash Flooding and Flooding in Minnesota, May 19 to 22, 2013$144,000 · 64 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453195, 453196, 453198.